Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

July 7, 2021Starke County, Indiana

NWS Northern Indiana issued this special weather statement at Jul 7, 2021, 5:54 PM CDT for Starke County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 5:54 PM CDT (22:54 UTC)
Expired
Jul 7, 2021, 6:45 PM CDT
In force
51 min
Issued by
NWS Northern Indiana

County Starke County, IN

The radar

The Northern Indiana radar (KIWX), 90 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

097 
WWUS83 KIWX 072254
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
654 PM EDT Wed Jul 7 2021

INZ012-013-072345-
Starke-Pulaski-
654 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PULASKI AND STARKE
COUNTIES...

At 654 PM EDT/554 PM CDT/, a strong thunderstorm was located over
North Judson, or 7 miles east of Dunns Bridge, moving east at 25 mph.

Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.

Locations impacted include...
Knox, North Judson, Ripley, Lomax, Beardstown, English Lake, Vanmeter
Park, Denham, Brems, Toto, Winona, Bass Lake, San Pierre and Ora.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4125 8691 4127 8687 4127 8682 4128 8679
      4132 8674 4133 8674 4134 8673 4136 8654
      4107 8652 4114 8692
TIME...MOT...LOC 2254Z 264DEG 21KT 4120 8683 

$$

HAIL...0.88IN
WIND...55MPH

MCD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 7, 1:36 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jul 7, 1:36 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
236 PM EDT Wed Jul 7 2021

.SYNOPSIS...
Issued at 1247 AM EDT Wed Jul 7 2021

Chances for showers and showers and storms continue into tonight
though the chance for severe weather wanes this evening. Another
chance for showers and storms exists Thursday especially south of
US-24. Then, Friday represents a brief reprieve from the
unsettled weather before the rain chances return this weekend.

&&

.SHORT TERM...(This Evening through Thursday)
Issued at 229 PM EDT Wed Jul 7 2021

A low pressure system pushes from Illinois into Southern Michigan
this afternoon into tonight. Out in the warm sector where our area
resides, showers and storms are expected to pop up and boundaries
like outflow boundaries or convergent boundaries could serve as foci
for them. Effective shear most conducive to sustaining severe
thunderstorms appears to reside north of the Toll Road today, but 15-
25 kts of effective shear does look to reside across the area. This
combined with 1000 to 2000 J/kg MLCAPE will allow for a chance for
mainly pop-up showers and storms this afternoon. Should the area of
DCAPE between 800 and 1100 J/kg line with where thunderstorms form
that would be conducive to damaging wind gusts. Some moisture is
located in the low levels, but PWATs are around seasonably
average for this time of year. With all of this in mind, some
storms could become strong to severe where the ingredients line up
nicely, leaving damaging from wet microbursts and locally heavy
rain as the main threats, especially if training storms occur.

Weak mid level lapse rates, waning CAPE and minimal flow should
allow thunderstorms to dissipate a couple hours after sunset
tonight. The still-humid airmass will continue to keep lows in the
mid 60s to around 70 degrees, cooler near the lake.

The front continues moving into the area during the overnight hours
and effectively removes the chance for heavier showers and storms
closer to the lake for Thursday and keeps those areas cooler than
the last few days. High temps near the lake may struggle to reach 80
degrees where northwest winds bring the cooler air in. A trough
pinwheeling in behind the front will help to set off a few more
showers and storms on Thursday. The speed that the front makes it
through the area will help to determine where the storms form, but
feel south of US-24 has the greatest chance to see a thunderstorm.
1000-2000 J/kg SBCAPE resides in that area and there is some DCAPE
to work with as well. Similar moisture content resides in the
soundings to today so could see more wet microbursts forming in that
area. South of the front, expect high temperatures to be cooler than
today, but still warm reaching the low to possibly mid 80s.

&&

.LONG TERM...(Thursday Night through Wednesday)
Issued at 229 PM EDT Wed Jul 7 2021

Height rises Thursday night signal a change to drier weather for
Friday as high pressure comes in. Highs only reach the upper 70s to
around 80 degrees with the cooler air around. However, this reprieve
is brief and rain enters back into the forecast Friday night and
Saturday as a clipper-like system, accompanied by a following high
pressure system and attached to the left exit region of the upper
jet, moves in. Following this system, another system deepens over IA
and IL and tracks into south-central Canada by Monday afternoon.
Models continue to advertise only weak to modest CAPE during this
period likely limiting coverage and severity of thunderstorms.
Increased moisture flux and above normal PWATs along with times of a
moist column and large scale lift will contribute to moderate
rainfall totals. Even still, models contain lacking consistency on
the clipper storm's track and when the most rain falls across the
area, Saturday or Sunday.

After that system tracks into Canada, the front associated with that
system moves through Tuesday, though again, without instability and
a much drier atmospheric column, really only a stray shower is
possible. Will restrict PoPs on both Tues and Wed to 30 percent at
most.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 136 PM EDT Wed Jul 7 2021

Scattered convection is developing this afternoon and will
continue into the evening as weak ascent overspreads an
increasingly moist and unstable airmass. Brief gusty winds and
IFR/MVFR restrictions will be possible with any convection. A cold
front then works through or near KSBN by later tonight with low
stratus potentially building in. Some fog may also be possible at
both sites, but FWA ceilings should stay MVFR.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...Roller
LONG TERM...Roller
AVIATION...Steinwedel/Cobb

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 7, 3:49 PM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
449 PM EDT Wed Jul 7 2021

INZ005>009-016>018-MIZ079>081-OHZ001-002-004-005-015-016-024-025-
082100-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
449 PM EDT Wed Jul 7 2021

...SEVERE THUNDERSTORM WATCH 343 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-004-012>015-020-022>027-032>034-MIZ077-078-082100-
La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White-
Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-
Berrien-Cass MI-
449 PM EDT Wed Jul 7 2021 /349 PM CDT Wed Jul 7 2021/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

Showers and thunderstorms may able to produce gusty winds, locally
heavy rain and dangerous lightning into this evening. However the
probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-082100-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
449 PM EDT Wed Jul 7 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

Showers and thunderstorms are expected to continue into this evening
producing locally heavy rain and dangerous lightning. However the
probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A moderate swim risk is expected for Thursday and Friday with waves
between 2 and 4 feet as well as developing currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 7, 5:09 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
609 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       TIPPECANOE LAKE         41.33N 85.77W
07/07/2021  M1.67 INCH       KOSCIUSKO          IN   MESONET

            MESONET STATION EW1407 5.5 NNE WARSAW.

0603 PM     HEAVY RAIN       2 SW HALLOCK            41.51N 84.59W
07/07/2021  M1.02 INCH       WILLIAMS           OH   MESONET

            MESONET STATION AS584 BRYAN.

0600 PM     HEAVY RAIN       1 ENE LAGRANGE          41.65N 85.40W
07/07/2021  M0.67 INCH       LAGRANGE           IN   MESONET

            MESONET STATION AV304 LAGRANGE.

&&
Special weather statement, Jul 7, 5:10 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Northern Indiana
610 PM EDT Wed Jul 7 2021

INZ005-006-008-009-016-017-072300-
Lagrange-Whitley-Noble-Kosciusko-De Kalb-Elkhart-
610 PM EDT Wed Jul 7 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
ELKHART...NOBLE...NORTHERN WHITLEY...WEST CENTRAL DE KALB...
NORTHEASTERN KOSCIUSKO AND SOUTHWESTERN LAGRANGE COUNTIES...

At 610 PM EDT, strong thunderstorms were clustered near North
Webster, or 8 miles south of Ligonier, moving northeast at 20 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Auburn, Kendallville, Garrett, Ligonier, Syracuse, Tri-lakes, Avilla,
Albion, Milford, Rome City, Topeka, North Webster, Millersburg, Swan,
Etna, Wolcottville, Cromwell, Larwill, Corunna and Altona.

This includes Interstate 69 in Indiana between mile markers 327 and
331.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4137 8499 4115 8561 4141 8589 4162 8559
TIME...MOT...LOC 2210Z 234DEG 19KT 4134 8560

HAIL...0.50IN
WIND...50MPH

MCD
Local storm report, Jul 7, 5:20 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HEAVY RAIN       1 SW GOSHEN             41.57N 85.85W
07/07/2021  E0.83 INCH       ELKHART            IN   COCORAHS

            REPORTED VIA TWITTER.

&&

MSL
Local storm report, Jul 7, 5:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
640 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     3 SE THE BEND           41.25N 84.48W
07/07/2021                   PAULDING           OH   EMERGENCY MNGR

            SEMI PICKED UP AND TOSSED ON SR 24/CR143.
            RAILROAD SIGN ALSO BLOWN OVER.

&&

PBM
Local storm report, Jul 7, 5:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
645 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLOOD            NEY                     41.38N 84.52W
07/07/2021                   DEFIANCE           OH   EMERGENCY MNGR

            STREETS FLOODED.

&&

PBM
Special weather statement, Jul 7, 5:54 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
654 PM EDT Wed Jul 7 2021

INZ012-013-072345-
Starke-Pulaski-
654 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PULASKI AND STARKE
COUNTIES...

At 654 PM EDT/554 PM CDT/, a strong thunderstorm was located over
North Judson, or 7 miles east of Dunns Bridge, moving east at 25 mph.

Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.

Locations impacted include...
Knox, North Judson, Ripley, Lomax, Beardstown, English Lake, Vanmeter
Park, Denham, Brems, Toto, Winona, Bass Lake, San Pierre and Ora.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4125 8691 4127 8687 4127 8682 4128 8679
      4132 8674 4133 8674 4134 8673 4136 8654
      4107 8652 4114 8692
TIME...MOT...LOC 2254Z 264DEG 21KT 4120 8683

HAIL...0.88IN
WIND...55MPH

MCD

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 11:18 AM CDTSpecial Weather StatementIWXAdams27 min
Jul 7, 11:40 AM CDTSpecial Weather StatementIWXJay50 min
Jul 7, 11:42 AM CDTSpecial Weather StatementIWXSteuben48 min
Jul 7, 12:10 PM CDTAreal Flood AdvisoryIWXDeKalb, LaGrange, Noble, Steuben3 hr
Jul 7, 1:23 PM CDTSpecial Weather StatementIWXLaPorte37 min
Jul 7, 2:00 PM CDTSpecial Weather StatementIWXLaGrange30 min
Jul 7, 2:09 PM CDTSpecial Weather StatementIWXNoble36 min
Jul 7, 2:18 PM CDTAreal Flood AdvisoryIWXElkhart, Kosciusko, LaGrange, Noble117 min
Jul 7, 2:43 PM CDTSpecial Weather StatementIWXMiami, Wabash32 min
Jul 7, 3:19 PM CDTSpecial Weather StatementIWXFulton26 min
Jul 7, 3:29 PM CDTSpecial Weather StatementIWXWhitley31 min
Jul 7, 3:30 PM CDTSpecial Weather StatementIWXElkhart45 min
Jul 7, 3:41 PM CDTSpecial Weather StatementIWXGrant, Huntington, Wells34 min
Jul 7, 3:43 PM CDTSpecial Weather StatementIWXMiami47 min
Jul 7, 3:55 PM CDTSpecial Weather StatementIWXMarshall35 min
Jul 7, 4:29 PM CDTSpecial Weather StatementIWXKosciusko, LaGrange31 min
Jul 7, 4:54 PM CDTSevere Thunderstorm WarningIWXAllen51 min
Jul 7, 5:10 PM CDTSpecial Weather StatementIWXNoble50 min
Jul 7, 5:13 PM CDTAreal Flood AdvisoryIWXElkhart, Kosciusko, Noble, Whitley3 hr
Jul 7, 6:26 PM CDTSevere Thunderstorm WarningIWXFulton, Marshall, Pulaski, Starke49 min
Jul 7, 6:56 PM CDTSpecial Weather StatementIWXFulton49 min
Jul 7, 12:28 PM CDTSpecial Weather StatementIWXAllen47 min
Jul 7, 12:41 PM CDTSpecial Weather StatementIWXVan Wert34 min
Jul 7, 1:11 PM CDTSpecial Weather StatementIWXPutnam34 min
Jul 7, 1:15 PM CDTAreal Flood AdvisoryIWXAllen, Putnam, Van Wert2 hr
Jul 7, 1:33 PM CDTSpecial Weather StatementIWXHenry27 min
Jul 7, 1:43 PM CDTSevere Thunderstorm WarningIWXHenry, Putnam17 min
Jul 7, 3:45 PM CDTSpecial Weather StatementIWXWilliams45 min
Jul 7, 3:53 PM CDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Williams52 min
Jul 7, 3:57 PM CDTSpecial Weather StatementIWXVan Wert48 min
Jul 7, 4:34 PM CDTSpecial Weather StatementIWXPaulding, Van Wert41 min
Jul 7, 5:26 PM CDTAreal Flood AdvisoryIWXDefiance, Fulton, Henry, Paulding, Williams3 hr
Jul 7, 5:39 PM CDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry22 min
Jul 7, 12:15 PM CDTSpecial Weather StatementIWXHillsdale30 min
Jul 7, 12:49 PM CDTSpecial Weather StatementIWXBerrien26 min
Jul 7, 1:31 PM CDTSevere Thunderstorm WarningIWXBerrien32 min
Jul 7, 2:02 PM CDTSpecial Weather StatementIWXCass43 min
Jul 7, 2:27 PM CDTSpecial Weather StatementIWXSaint Joseph33 min
Jul 7, 2:57 PM CDTSpecial Weather StatementIWXSaint Joseph33 min
Jul 7, 3:16 PM CDTAreal Flood AdvisoryIWXBranch, Cass, Saint Joseph3 hr

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.